Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positive Cesàro means of numerical series


Author: Richard Askey
Journal: Proc. Amer. Math. Soc. 45 (1974), 63-68
MSC: Primary 40G05
MathSciNet review: 0342900
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If a series has positive Cesàro means of order $ \gamma $, then its Abel means have positive Cesàro means of order $ \alpha $ for $ 0 \leq r \leq (\alpha + 1)/(\gamma + 1), - 1 < \alpha < \gamma $.


References [Enhancements On Off] (What's this?)

  • [1] Richard Askey and Harry Pollard, Some absolutely monotonic and completely monotonic functions, SIAM J. Math. Anal. 5 (1974), 58–63. MR 0340935 (49 #5685)
  • [2] A. Erdélyi et al., Higher transcendental functions. Vol. I. The hypergeometric function, Legendre functions, McGraw-Hill, New York, 1953. MR 15, 419.
  • [3] -, Higher transcendental functions. Vol. II, McGraw-Hill, New York, 1953. MR 15, 419.
  • [4] L. Fejér, Über die Positivität von Summen, die nach trigonometrischen oder Legendreschen Funtktionen fortschreiten (Erste Mitteilung), Acta Litt. ac Sci. Szeged 2 (1925), 75-86.
  • [5] -, Einige Sätze, die sich auf das Vorzeichen einer ganzen rationalen Funktion beziehen; nebst Anwendungen dieser Sätze auf die Abschnitte und Abschnittsmittelwerte von ebenen und räumlichen harmonischen Entwicklungen und von beschränkten Potenzreihen, Monatsh. Math. Phys. 35 (1928), 305-344.
  • [6] -, Neue Eigenschaften der Mittelwerte bei den Fourierreihen, J. London Math. Soc. 8 (1933), 53-62.
  • [7] E. Kogbetliantz, Recherches sur la sommabilité des séries ultrasphériques par la méthode des moyennes arithmétiques, J. Math. Pures Appl. 3 (1924), 107-187.
  • [8] M. S. Robertson, Cesàro partial sums of harmonic series expansions, Pacific J. Math. 8 (1958), 829–846. MR 0103380 (21 #2150)
  • [9] I. Schur and G. Szegö, Über die Abschnitte einer im Einheitskreise beschränkten Potenzreihe, S.-B. Preuss. Akad. Wiss. 1925, 545-560.
  • [10] G. Szegö, Koeffizientenabschätzungen bei ebenen und räumlichen harmonischen Entwicklungen, Math. Ann. 96 (1927), no. 1, 601–632 (German). MR 1512345, http://dx.doi.org/10.1007/BF01209193

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40G05

Retrieve articles in all journals with MSC: 40G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0342900-1
PII: S 0002-9939(1974)0342900-1
Article copyright: © Copyright 1974 American Mathematical Society